The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Review by Chuck08854 (taken for less than 1 month):
Zocor (simvastatin) for High Cholesterol: This about the 4th time they have tried me on Statins... after a week on Zocor, have severe backaches, muscles aches, and pains in my wrists where I previously had carpel tunnel surgery. I have been on it about a week. I will stop it, since I trust my bodies response to these medicines. If you experience problems with any medicine don't keep taking it without telling your doctor.
16 users found this comment helpful.
Zocor (simvastatin) for High Cholesterol: After taking Zocor for several months I experienced sleeplessness, indigestion and anxiety. Depression soon set in. Anti-depressants cannot be taken with Zocor so I stopped it. Antidepressants all came with side effects. So I stopped them too. After several weeks of counseling and breathing techniques I was back to my old self. Doctor put me back on Zocor and 2 weeks later sleeplessness, depression, indigestion are back. I am stopping this medicine.
26 users found this comment helpful.
Zocor (simvastatin) for High Cholesterol: I was prescribed Zocor back in January 2011 and after about two weeks of taking the medication I experienced changes that was unusual. My heart was racing so I stopped. After visiting my doctor to have my blood pressure checked, I informed her that I haven't been taking the medication. She was not happy and requested I schedule another blood test to check my cholesterol which I did. A few days after the test she put me back on Zocor which I have been taking March 10th. Since starting back on Zocor, I have experienced not sleeping through the night and continuous burping. I am not very good about exercise and have a problem with my diet so I do need some type of medication.
17 users found this comment helpful.
Zocor (simvastatin) for High Cholesterol: This medication landed me in the ER after a week. I was having so much back pain that I could not stand or walk. I was wheeled in. The pain was so severe they had to use Dilaudid to bring it down and send me home on it for several days. I have always had back pain so I was not sure at first that this was the cause. I am now. I figure I can not take "Statins" and currently take nothing. I can take Zetia if I have to. It felt like my back was bone on bone. All my disc felt out in my lower back and crushed. The most pain I had been in ever. Probably a good drug for some but not for me.
57 users found this comment helpful.
Zocor (simvastatin) for High Cholesterol: Zocor worked to lower my cholesterol from 288 to 150 with exercise, but the side effects became progressively worse and worse until I had to choose not to take it. I wondered if I had developed lupus because my entire body ached. My hips, my ankles, my wrists, my entire shoulder joints. I felt exhausted and had no energy. I stopped and could tell a 90% change in 48 hours. My joints and muscles are back to normal and my energy level has increassed.
117 users found this comment helpful.
Zocor (simvastatin) for High Cholesterol: I took Zocor for 3 months then started to have pain, swelling and loss of strength in hands & fingers. Doctor said that was not one of the side effects of Zocor but reduce to every other day. Didn't help so I quit taking it and within 3 weeks hands felt better. He changed me to Lipitor in December.... we'll see if any side effects develop. Did not have cholesterol checked in the 3 months on Zocor - don't know the effectiveness.
27 users found this comment helpful.
Zocor (simvastatin) for High Cholesterol: Doctor prescribed Zocor to lower Cholesterol (269 total and triglyceride 377, way too high). I took it after evening meal with full glass of water as directed. Within the hour I had a raging headache; my heart was pounding. I could hear the blood pulse through my head (I have 2 maybe 3 headaches per year so this was not normal). I spent a very long and painful, sleepless night, waiting and suffering. I tell you this much, 9:00am couldn't arrive fast enough. Doctor told me "headache" was not a side effect of Zocor and to keep taking it. I stopped against doctors advice and now feel great again. Cholesterol is still very high but no more headaches.
101 users found this comment helpful.
Zocor (simvastatin) for High Cholesterol: I started taking Zocor about a week ago. I have had no problems. There is a numbness in my upper left leg on the outside of the thigh. Anyway, have had no other problems so I am rating it a 10.
39 users found this comment helpful.
Zocor (simvastatin) for High Cholesterol: I was prescribed zocor for high cholesterol and after several weeks I began to experience heart palpitations and irregular heartbeats. When I stopped this medication all symptoms stopped. I have had the same experience with crestor. I cannot take either drug to lower cholesterol.
253 users found this comment helpful.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment.
Data sources include Micromedex™ (updated May 16th, 2013), Cerner Multum™ (updated May 20th, 2013), Wolters Kluwer™ (updated Apr 30th, 2013) and others. To view content sources and attributions, refer to our editorial policy.